MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS
Model Number 1286A
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: device serial number was not provided.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
The patient had no alarms on interrogation of their left ventricular assist device (lvad) on (b)(6) 2024, but when the coordinator went into settings tab, the screen displayed pump off, low flow, and system monitor ram error.The coordinator stated that the patient's mean arterial pressure (map) had just been taken and was 87.The patient was alert and oriented and their vad hum was auscultated.There was no audible alarm.The patient was transitioned to battery power for a few minutes, and then back to power module at which time the settings screen went back to normal without the pump off and low flow notification.Log file review was requested, and the log file did not contain any pump stops.The log file did capture a few routine power cable disconnects.Technical services stated that the system monitor does have a history of occasionally displaying false information and it was recommended to reboot the system.
 
Additional Manufacturer Narrative
D1: brand name corrected manufacturer's investigation conclusion: the reported event of a display screen issue with the system monitor was unable to be confirmed.The system monitor (serial number: (b)(6) was not returned for analysis; however, log files were submitted for review and data from the reported event date of 25jun2024 was reviewed.The pump operated as intended.There were no notable events active in the log file.Pump operation was not affected.The root cause for the reported event could not be conclusively determined through this analysis.Although the system monitor was not returned for evaluation, a corrective and preventative action (capa) was opened to further investigate issues related to the system monitor atypical screen behavior.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.The system monitor (serial number: (b)(6) was shipped to the customer on (b)(6) 2018.Heartmate 3 patient handbook section 5, entitled ¿alarms and troubleshooting¿, and heartmate 3 instructions for use section 7, entitled ¿alarms and troubleshooting¿, cover all alarms (visual and audible), and the actions to take if the alarms cannot be resolved.Heartmate 3 instructions for use (ifu) explains the operation of the system monitor, including the information displayed on the various system monitor screens.Section 1, entitled ¿introduction¿, explains all pump parameters, including pump flow.Heartmate power module instructions for use (ifu) section 2.5, entitled ¿setting up the system monitor for use with the power module¿, and the heartmate 3 ifu section 4, entitled ¿system monitor¿, instructs the user on how to setup and use the system monitor with the heartmate power module.Heartmate 3 patient handbook section 6, entitled "caring for the equipment", describes how to care for and clean all equipment, including the system monitor.Section 10, entitled ¿safety checklists¿, provides checklists to assist the patient in performing routine maintenance of heartmate 3 lvad.Heartmate 3 patient handbook cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The device is included in the system monitor atypical screen behavior issued by abbott on 08may2024 no further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
Section d4: serial number has been corrected.Section d4: udi has been corrected.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19800105
Report Number2916596-2024-04468
Device Sequence Number12859329
Product Code DSQ
UDI-Device Identifier00813024010142
UDI-Public(01)00813024010142
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse Practitioner
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1286A
Device Catalogue Number1286A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by Manufacturer07/24/2024
09/11/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date08/09/2024
09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/12/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient Age78 YR
Patient SexMale
Patient Weight100 KG